Been quite I'll these past few months. Suffered a TIA on 1st August whilst on new Rivaroxaban drug prescribed for AF. Prescribed Atorvastatin following hospital release. Ten days later small itchy rash appeared. Shingles? NO. Bedroom and bed fumigated +new bedding purchased.Bedbugs? NO. Scabies? NO. Dust mites? NO. Finally the rash (and accompanying deep itch) covered my whole body. The itch is relentless. Nothing seems to touch it.
One GP said it was dry skin, second GP diagnosed Eczema. Resembled a trifle at bedtime, covered in lotions, emollients and steroids. Antihistamines and paracetamols helped me to sleep for an hour or two before the itch started with a vengeance. Finally after six weeks of pure desperation I asked my GP to refer me to dermatologist - but told I had to pay as certain services were no longer accessible under NHS. Costs for a consultation range from £120 to £240. Please take note all you Tory voters!
The consultant dermatologist took one look at me and said it was drug related condition - with Atorvastatin as probable culprit. Took all of 8 minutes!!
Was told it takes quite some time for drug related rash condition to cease. It has lessened somewhat but at 4 pm each afternoon the itch starts up with a vengeance and remains so all evening until I get into bed exhausted covered in said creams, antihistamine and paracetamols, Up in middle of night again to add more E45 anti itch cream - fall asleep then find itch lessens at about 8am.
I regale you with all this in case you are prescribed statins or blood thinners. Do read the literature online about any high powered drug you have been prescribed. And whether they are compatible with anything else you have to take.
To reduce my cholesterol I put myself on a very strict diet for three weeks, cutting out all fats including my favourite cheeses. Cut out biscuits, cakes etc.,and ate lots of fruit and veggies. Very little meat but plenty of fish.
Lost a stone in weight which has brought my cholesterol down. Now waiting for itch to go away . . . Hope it buzzes off before Christmas though one lady at ukulele group said she had similar problems with a Statin and it took 18 months to recover!!!!
2 days ago